Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 983, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 13, 2012, 8:51 AM PDT. It took effect at May 13, 2012, 9:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2012, 8:51 AM PDT (15:51 UTC)
- In effect from
- May 13, 2012, 9:00 AM PDT
- Expired
- May 14, 2012, 2:39 AM PDT
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
523 WHUS76 KSEW 131551 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 851 AM PDT SUN MAY 13 2012 A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS. PZZ150-153-156-170-173-176-140545- /O.NEW.KSEW.SC.Y.0983.120513T1600Z-120514T0700Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 851 AM PDT SUN MAY 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WIND AND WAVES...NORTHWEST WIND TO 25 KNOTS WITH WIND WAVES UP TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
321 WHUS76 KSEW 140342 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 842 PM PDT SUN MAY 13 2012 A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS. PZZ150-153-156-170-173-176-141145- /O.EXT.KSEW.SC.Y.0983.000000T0000Z-120514T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 842 PM PDT SUN MAY 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... * WIND AND WAVES...NORTHWEST WIND TO 25 KNOTS WITH WIND WAVES UP TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
875 WHUS76 KSEW 140939 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 239 AM PDT MON MAY 14 2012 PZZ150-153-156-170-173-176-141045- /O.CAN.KSEW.SC.Y.0983.000000T0000Z-120514T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 239 AM PDT MON MAY 14 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE COASTAL WATERS. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 13, 3:20 AM PDT, 5 hours 31 minutes earlier.
Area forecast discussion, May 13, 3:20 AM PDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 320 AM PDT SUN MAY 13 2012 .SYNOPSIS...A BROAD UPPER LEVEL RIDGE OVER WASHINGTON COMBINED WITH A THERMALLY INDUCED TROUGH OF LOW PRESSURE IN THE SOUTH INTERIOR WILL GIVE WARM TEMPERATURES TODAY. ANOTHER WARM DAY IS IN STORE FOR MONDAY. THE UPPER LEVEL RIDGE WILL MOVE EAST MONDAY INTO TUESDAY GIVING A GRADUAL INCREASE IN ONSHORE FLOW. A TROUGH OF LOW PRESSURE ALOFT WILL MOVE FROM THE YUKON INTO CENTRAL AND SOUTHERN BRITISH COLUMBIA WEDNESDAY THROUGH FRIDAY. THIS WILL INCREASE AND DEEPEN THE ONSHORE FLOW FOR MORE COOLING...AN INCREASE IN CLOUD COVER...AND A CHANCE OF SHOWERS. && .SHORT TERM...WESTERN WASHINGTON RADARS CONTINUE TO PICK UP NON-METEOROLOGICAL ECHOES EARLY THIS MORNING. THIS IS CONFIRMED NOT ONLY BY THE LACK OF CLOUDS...BUT BY THE VERY LOW CORRELATION BETWEEN RETURNS FROM THE HORIZONTALLY AND VERTICALLY POLARIZED BEAMS. ECHOS SEEN OFFSHORE BY THE LANGLEY HILL RADAR ON THE COAST APPEAR TO BE THE RESULT OF SUPERREFRACTION AND TRAPPING OF THE BEAM BY THE MARINE LAYER...PICKING UP SEA CLUTTER. THE CAMANO ISLAND RADAR APPEARS TO BE GETTING AFFECTED BY MIGRATORY BIRDS GIVEN ITS REPORT OF SOUTHERLY FLOW OF 15 KT AT 5000 FT VS VERY LIGHT FLOW AS SHOWN IN THE MODELS AND THE VERY LOW DUAL POLARIZATION CORRELATION COEFFICIENTS. A BROAD UPPER RIDGE EXTENDS FROM THE NORTHERN IDAHO PANHANDLE ACROSS WESTERN WASHINGTON WHILE A THERMALLY INDUCED TROUGH OF LOW PRESSURE EXTENDS FROM THE SOUTHERN OREGON COAST NORTH TO THE OLYMPICS. 14C TEMPERATURES AT 850 MB SUGGEST THAT THE MAX TEMPERATURE AT KSEA TODAY WILL HIT AROUND 80 DEGREES. SOME MID 80S CAN BE EXPECTED OVER THE SOUTH INTERIOR. TEMPERATURES ON THE PACIFIC BEACHES AND NEAR THE WATER IN THE NORTH INTERIOR WILL STAY IN THE MID AND UPPER 60S. AN UPPER LEVEL LOW MOVES BY WELL TO THE SOUTH OF THE AREA ON MONDAY. THIS LOW WILL HAVE THE AFFECT OF KEEPING 500 MB HEIGHTS HIGH AND 850 MB TEMPERATURES WARM IN BROAD RIDGING ALOFT ON MONDAY. SO EXPECT LITTLE CHANGE IN TEMPERATURE MONDAY...EXCEPT FOR A FEW DEGREES COOLING ON THE IMMEDIATE COASTLINE. CHANGES BEGIN TO TAKE PLACE LATE MONDAY NIGHT INTO TUESDAY AS THE UPPER LOW TO THE SOUTH MOVES INTO NEVADA AND AN UPPER TROUGH OVER THE NORTHEASTERN GULF OF ALASKA AND THE YUKON DROPS SSE TOWARD CENTRAL AND SOUTHERN BRITISH COLUMBIA. AS THE TROUGH APPROACHES... ONSHORE FLOW WILL GRADUALLY INCREASE AND THE MARINE LAYER WILL GRADUALLY DEEPEN. GLOBAL MODELS CONTINUE TO SHOW A GRADUAL CHANGE WITH THE MARINE PUSH BEING SPREAD OUT MONDAY NIGHT THROUGH TUESDAY NIGHT OR WEDNESDAY. SO EXPECT IN THE INTERIOR 6-8 DEGREES COOLING ON TUESDAY FOLLOWED BY ANOTHER 6-8 DEGREES ON WEDNESDAY. COOLING ALONG THE COAST WILL BE MORE DRASTIC ON TUESDAY FOLLOWED BY JUST A FEW DEGREES ON WEDNESDAY. ALBRECHT .LONG TERM...ALL GLOBAL EXTENDED MODELS SHOW RATHER DEEP TROUGHING OVER SOUTHERN BRITISH COLUMBIA THURSDAY NIGHT OR FRIDAY THAT SWINGS EAST OF THE AREA NEXT WEEKEND. THE 00Z CANADIAN MODEL IS THE DEEPEST WITH THE TROUGH AND IS CLOSELY FOLLOWED BY THE HIGH PERFORMING ECMWF. WHILE NOT AS EXTREME...THE 00Z GFS SHOWS THE SAME GENERAL PATTERN AS THE ECMWF AND CANADIAN MODELS. THE PREVIOUS EXTENDED FORECAST FOR THE PERIOD WED THROUGH FRI WAS NUDGED 50 PERCENT TOWARD THE 00Z MODEL MEAN...WEIGHTED SLIGHTLY IN FAVOR OF THE ECMWF. THIS PRODUCED 3-6 DEGREES COOLING OVER THE AREA AS COMPARED TO THE PREVIOUS FORECAST DURING THIS PERIOD. THE FORECAST BEYOND FRI WAS LEFT UNCHANGED. EXTENDED MODELS ARE MAINLY DRY ACROSS THE AREA DURING THE UPCOMING WEEK...BUT WITH THE DEEPENING OF THE MARINE LAYER AND THE INCREASE IN ONSHORE FLOW...THERE WILL BE A CHANCE OF SHOWERS. ALBRECHT && .AVIATION...HIGH PRESSURE WILL PERSIST OVER THE PAC NW THROUGH MON. LIGHT VARIABLE FLOW ALOFT. GENERALLY LIGHT NLY FLOW AT THE SURFACE. DRY AND STABLE CONDITIONS. KSEA...CLEAR WITH LIGHT N/NE BREEZE...BECOMING NW 7-11 KT BY 20Z. DTM && .MARINE...SURFACE HIGH PRESSURE OVER BRITISH COLUMBIA AND EAST OF THE CASCADES. THERMALLY INDUCED LOW PRESSURE OVER CA/OREGON AND EXTENDING NORTH ALONG THE COAST. THIS WILL RESULT IN NLY FLOW THAT TURNS MORE NE IN THE LATE NIGHT AND MORNING HOURS THEN MORE NW IN THE AFTERNOON AND EVENING HOURS. A SHIFT TO ONSHORE FLOW WILL DEVELOP MON NIGHT. VARYING DEGREES OF OFFSHORE FLOW THROUGH MIDWEEK. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. FOR AN ILLUSTRATED FORECAST DISCUSSION PLEASE SEE WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE)
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.